July 25, 2013
Many citizens take daily doses of medication to alleviate an ailment, but they may not realize taking certain medications can put them at serious risk of suffering a drug injury. In fact, a new study shows the number of people affected by Drug-Induced Liver Injury is higher than ever.
The study was released in a recent issue of Gastroenterology, and examined the cases of 96 patients who were afflicted with a liver injury caused by medication. Researchers concluded there are 19.1 cases of drug-induced liver injury each year for every 100,000 citizens.
The team also found a single prescription medication was the cause of the injury in 75 percent of the cases examined, while dietary supplement use was found to be responsible for 16 percent of injuries. Nine percent of cases were the result of multiple medications or other agents.
This leaves many curious to know what the symptoms of such an injury are. Jaundice, itching, nausea, stomach discomfort, and a lack of energy were reported in most cases of drug injuries affecting the liver. Most patients made full recoveries from their condition following targeted treatment.
The North Carolina Personal Injury Lawyers with HensonFuerst recognize the difficulties a drug-induced injury can cause. The firm is here to answer any questions an individual who has suffered a drug injury may have.